69-Year-Old Woman With Rapid Heartbeat

Calvin, Andrew D.; Geske, Jeffrey B.; Bell, Malcolm R.
December 2008
Mayo Clinic Proceedings;Dec2008, Vol. 83 Issue 12, p1392
Academic Journal
The article presents a medical case of a 69-year-old woman with a rapid heartbeat. Emergency medical services (EMS) has been called to her home because she was having extreme fatigue and weakness. She was diagnosed for having a dilated cardiomyopathy which is the result of a viral myocarditis. After hospital dismissal, she was reported of doing very well and had no symptoms of heart failure or episodes of cardioverter-defibrillator (ICD) shock delivery.


Related Articles

  • Fluorouracil.  // Reactions Weekly;5/9/2009, Issue 1251, p19 

    The article describes the case of a 62-year-old woman who experienced Takotsubo cardiomyopathy leading to heart failure (HF) while receiving fluorouracil for rectal adenocarcinoma. The woman was admitted with severe dyspnoea and chest pain. Results of chest x-ray and echocardiogram are...

  • Uterine Prolapse as a Cause of Chronic Renal Failure. SİPAHİ, Savaş; GÜNGÖR, Özkan; OLT, Serdar; KESKİN, Fatma; YILMAZ, Emine Ülkü; GÖZDAŞ, Hasan Tahsin // Turkish Nephrology, Dialysis & Transplantation Journal;2014, Vol. 23 Issue 3, p259 

    Uterine prolapse, common in old and multiparous women, has been reported as a rare cause of obstructive uropathy. In this case, the management of a 75-year-old female patient who presented at the outpatient clinic with a history of anuresis and diagnosed with total uterine prolapse, bilateral...

  • Pericarditis in Takotsubo Cardiomyopathy: A Case Report and Review of the Literature. Kim, Joonseok; Laird-Fick, Heather S.; Alsara, Osama; Gourineni, Venu; Abela, George S. // Case Reports in Cardiology;2013, p1 

    Case. A 64-year-old Caucasian woman was brought to the emergency department with severe dysphagia and left chest pain for last 4 days. Initial evaluation revealed elevated ST segment in precordial leads on EKG with elevated cardiac enzymes. Limited echocardiogramshowed infra-apicalwall...

  • Cardiomyopathy Induced by Pulmonary Sequestration in a 50-Year-Old Man. Chatelain, Shaun; Comp, Robert A.; Grace, R. Randal; Sabbath, Adam M. // Texas Heart Institute Journal;Feb2015, Vol. 42 Issue 1, p63 

    A 50-year-old black man presented at the emergency department with midsternal, non-radiating chest pressure and chronic dyspnea on exertion. Four years before the current admission, he had been diagnosed with nonischemic cardiomyopathy at another facility. After our complete evaluation, we...

  • A treatable muscle disease. Burke, G.; Hammans, S.; Allen, D.; Arunachalam, R.; Beeson, D. // Practical Neurology (BMJ Publishing Group);Aug2009, Vol. 9 Issue 4, p5 

    The article offers a medical case of a 70-year-old woman who is presented with increasing weakness and fatigue over 4 years. According to the article, medical examinations unveiled mild weakness of eye closure, mild right-sided ptosis, weakness and wasting of the periscapular muscles and hip...

  • Síndrome miasténico de Eaton-Lambert.  // Biomédica: Revista del Instituto Nacional de Salud;sep2010, Vol. 30 Issue 3, p319 

    No abstract available.

  • Discontinuing Cardiovascular Medications at the End of Life: Lipid-Lowering Agents. Vollrath, Annette M.; Sinclair, Christian; Hallenbeck, James // Journal of Palliative Medicine;Aug2005, Vol. 8 Issue 4, p876 

    Presents a case study which focused on the discontinuation of cardiovascular medications at the end of the life of an 83-year-old woman with congestive heart failure. Relationship of aging with the increase of the prevalence of hyperlipidemia; Benefits of lipid-lowering therapy; Burdens...

  • AHA Scientific Sessions.  // Medical Device Daily;11/11/2008, Vol. 12 Issue 220, p8 

    The article discusses a study by the Drexel University which found a dramatic increase in hospitalization rates among women than men for heart failure among older U.S. citizens. It was suggested by the study that medical advances have, ironically, led to more heart failure because patients are...

  • Spuriously High B-Type Natriuretic Peptide Level Caused by Human Antimouse Antibodies. Xiao-Hong Pan; Song-Zhao Zhang; Hui-Qiang Chen; Mei-Xiang Xiang; Jian-An Wang // Annals of Internal Medicine;9/20/2011, Vol. 155 Issue 6, p407 

    The article presents a case study concerning high b-type natriuretic peptide (BNP) level caused by human antimouse antibodies. It cites a 61-year-old woman who was admitted due to suspected diastolic heart failure and elevated serum BNP levels. It says that assays for BNP are commonly used in...


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics